National Assembly of Remote Communities (NARC) Second National Gathering – February 20-23, 2024

Edmonton EXPO Centre 7515 118 Ave NW Edmonton, AB T5B 0J2

GATHERING OBJECTIVES

The Second National Gathering provides in-person and online virtual participants an opportunity to learn about and contribute to the ongoing efforts of the National Assembly for Remote Communities ("NARC"). NARC was established to address the needs, interests, and circumstances of remote First Nation communities in the ongoing work to:

- Inform the negotiations of the final settlement for the Canadian Human Rights Tribunal's ("CHRT") Long-Term Reform of First Nation's Child and Family Services Program, especially as it relates to:
 - The development of a Remoteness Quotient (Cost Allocation Factors),
 - o Establishing a 'National Remoteness Secretariat', and
 - o The role of 'Band Representatives' in supporting remote First Nations.
- Ensure the equitable distribution of payments from the CHRT's Child and Family Services/Jordan's Principle compensation Final Settlement Agreement.
- Reinforce the strategic focus of NARC regarding child and family services and within other sectors.

SUGGESTED TRAVEL DAYS	REGISTRATION DAYS at the EXPO Centre
 Tuesday, February 20th (Arrival) 	 Tuesday, February 20th – 5:00 PM to 8:00 PM
Saturday, February 24 th (Departure)	 Wednesday, February 21st – 7:00 AM to 12:00 PM (noon)



MAP OF THE EDMONTON EXPO CENTRE





Second National Gathering of NARC Agenda – February 21-23, 2024 *Agenda May Be Subject to Change

Wednesday, February 21, 2024		
Time	Activity/Topics	Speaker(s)
8:30 AM	Pipe Ceremony	Treaty 8 Elders
9:00 AM	Grand Entry	
9:45 AM	Welcoming Video and Comments	Chief Kelsey Jacko <i>(Confederacy of Treaty Six First Nations)</i> National Chief Cindy Woodhouse <i>(AFN)</i> Grand Chief Arthur Noskey <i>(Treaty 8 First Nations)</i> Chief Ivan Sawan <i>(Loon River Cree FN)</i> Grand Chief Alvin Fiddler <i>(NAN)</i>
10:30 AM	Health Break (15 minutes)	
10:45 AM	NARC Co-Chairs Opening Remarks Final Settlement Updates	Deputy Grand Chief Bobby Narcisse <i>(NAN)</i> First Vice Chief David Pratt <i>(FSIN)</i>
11:30 AM	Treaty 8 NARC Signing Ceremony	Deputy Grand Chief Bobby Narcisse (NAN) First Vice Chief David Pratt (FSIN) Grand Chief Arthur Noskey (Treaty 8 First Nations) Chief Ivan Sawan (Loon River Cree FN)
12:00 PM (Noon)		Lunch (1 hour)



1:00 PM	Remote Community Realities & Best Practices: Fly-In Remote Communities	Vice Chief Joseph Tsannie <i>(Prince Albert Grand Council)</i> Chief Bruce Achneepineskum <i>(Marten Falls FN)</i> Chief Kevin Mercredi <i>(Fond du Lac FN)</i> Victor Fern
2:00 PM	Remote Community Realities & Best Practices: Barge/Ferry Access Remote Communities	Grand Chief Scott Harper (Island Lake Tribal Council) Heather Bear (Earth Woman Consulting) Chief Kevin Mercredi (Fond du Lac FN) Victor Fern
3:00 PM	Health Break (15 minutes)	
3:15 PM	Remote Community Realities & Best Practices: Winter Roads, Sub-Standard Roads, Long Distance Drive Remote Communities	Chief Conroy Sewepagaham (Little Red River Cree Nation) Proxy Chief Gerry Cheezie (Smith's Landing First Nation) Chief Kevin Mercredi (Fond du Lac FN) Councillor Eugene Tait (Sachigo Lake FN) Victor Fern
4:15 PM	Participant Dialogue, Input Table Discussions and Online Survey/Questionnaire	Harold Tarbell <i>(Facilitator)</i>
5:00 PM	Closing of Day 1	



Thursday, February 22, 2024		
Time	Activity/Topics	Speaker(s)
8:30 AM	Pipe Ceremony	Treaty 8 Elders
9:00 AM	Recap	Harold Tarbell (Facilitator)
9:15 AM	A National Vision for First Nation Band Representatives	Deputy Grand Chief Bobby Narcisse <i>(NAN)</i> First Vice Chief David Pratt <i>(FSIN)</i> Charity Taypotat Marcia Halfe
10:45 AM	Health Break (30 minutes)	
11:15 AM	An Act respecting First Nations, Inuit and Métis children, youth and families (Bill C-92) Supreme Court Judgment Update and Q&A Period	Falconers LLP
12:00 PM (Noon)	Lunch (1 hour)	
1:00 PM	CFS Law Development	Chief Erica Beaudin <i>(Cowessess FN)</i> Stuart Wuttke <i>(AFN)</i> Treaty 8 Legal Team & Loretta Bellerose Rosemary McKay <i>(KI Family Law Development)</i> Island Lake Tribal Council Transition Team: • Sarah Monias • Mary Anne Clarke
2:15 PM	Health Break (15 minutes)	



2:30 PM	CHRT Compensation for First Nations Children and Families (Navigational Support)	Dean A. Janvier <i>(Deloitte Canada)</i> Heather Bear <i>(Earth Woman Consulting)</i>
3:45 PM	Health Break (15 minutes)	
4:00 PM	Jordan's Principle	Stephanie Wellman <i>(AFN)</i> Jessica Quinn Rae Shingoose <i>(Rae Shingoose)</i>
5:00 PM		Supper (1 hour)
6:00 PM	Closing of Day 2	



Friday, February 23, 2024		
Time	Activity/Topics	Speaker(s)
8:30 AM	Pipe Ceremony	Treaty 8 Elders
9:00 AM	First Nations Child and Family Services, Jordan's Principle, and Trout Class Settlement Agreement Update	Dianne Corbiere Dean A. Janvier <i>(Deloitte Canada)</i>
10:00 AM	Hea	alth Break (15 minutes)
10:15 AM	Remoteness Quotient Adjustment Factor: Quantifying Remoteness Costs	Dr. Martin Cooke Dr. David Stiff Dr. Eric Guimond
12:00 PM (Noon)	Lunch (1 hour)	
1:00 PM	Remoteness Quotient Adjustment Factor: Adjusting Funding to Account for Remoteness	Falconers LLP
2:00 PM	NARC's Strategic Focus on the Path Forward Next Steps and Closing Comments	Deputy Grand Chief Bobby Narcisse <i>(NAN)</i> First Vice Chief David Pratt (<i>FSIN</i>)
3:30 PM	Retiring of the Flags	
4:00 PM	Closing of Day 3 – Final Day of Conference	

